MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; POLYAXIAL SCREW

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; POLYAXIAL SCREW
Model Number 39-RP-6535
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information unknown.Reporter occupation: other; distributor.Lot number: unknown.Device manufacture date unknown.Device evaluation: information provided indicates the product is available for evaluation but has yet to be received by the manufacturer.Upon receipt a follow-up medwatch report will be filed following completion of investigation.This report is number 3 of 3 mdrs filed for the same event (reference 3005739886-2015-00047 / 00049).
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2020 in (b)(6), utilizing the reform pedicle screw system to use two screws and a rod bent to a u-shape to bridge across a pars fracture.A reduction polyaxial screw assembly - æ6.5mm x 35mm (39-rp-6535) was implanted on the left side of l5 and upon attempted insertion of a reduction polyaxial screw assembly - æ6.5mm x 35mm (39-rp-6535) on the right side the pedicle broke.A hook was attempted, but the lamina fractured.Subsequently, a reduction polyaxial screw assembly - æ5.5mm x 35mm was placed in l4 on the right side with the rod bent to take the load off of the pars fracture.During final tightening of the set screw on a ramped laminar reduction hook, md, the tip of the lock-screw torque driver (39-rd-0060) broke.The hook was removed and another from the set used.Upon final tightening of one of the lock-screws the tip of a second lock-screw torque driver also broke.The broken tip was not able to be retrieved and remains in the head of the polyaxial screw, implanted in the patient.
 
Additional Manufacturer Narrative
H3 device evaluation - additional information received from the distributor indicates there were two locking screws (only two screws used for a pars fracture) but this has since been rectified because the patient had a small bone spur pressing on the l5 nerve.The broken tip was removed and two new locking screws were used following the decompression.The complaint product not returned to preicsion spine.Without the opportunity to evaluate the complaint product, no conclusions could be drawn as to the root cause of the reported failures.As no conclusions can be drawn, the need for corrective action was not indicated.Review of device history records did not reveal any manufacturing issues and review of complaint history did not identify a trend for reports of this nature.This report is number 3 of 3 mdrs filed for the same event (reference 3005739886-2015-00047-1 / 00049-1).
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2020 in the uk, utilizing the reform pedicle screw system to use two screws and a rod bent to a u-shape to bridge across a pars fracture.A reduction polyaxial screw assembly - æ6.5mm x 35mm (39-rp-6535) was implanted on the left side of l5 and upon attempted insertion of a reduction polyaxial screw assembly - æ6.5mm x 35mm (39-rp-6535) on the right side the pedicle broke.A hook was attempted, but the lamina fractured.Subsequently, a reduction polyaxial screw assembly - æ5.5mm x 35mm was placed in l4 on the right side with the rod bent to take the load off of the pars fracture.During final tightening of the set screw on a ramped laminar reduction hook, md, the tip of the lock-screw torque driver (39-rd-0060) broke.The hook was removed and another from the set used.Upon final tightening of one of the lock-screws the tip of a second lock-screw torque driver also broke.The broken tip was not able to be retrieved and remains in the head of the polyaxial screw, implanted in the patient.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
POLYAXIAL SCREW
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key11015699
Report Number3005739886-2020-00049
Device Sequence Number14576966
Product Code MNI
UDI-Device Identifier00840019900911
UDI-Public00840019900911
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121172
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number39-RP-6535
Device Catalogue Number39-RP-6535
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer11/23/2020
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR